Ive read in many places that anxiety and hyperthyroid are linked. im wondering if anyone can help me understand that if a hyperthyroid gland can cause anxiety OR the anxiety symptoms are mistaken for the hyperthyroid. i currently am being treated for hyperthyroid & graves disease which has been leveled thru the use of medication but i am convinced i have generalized anxiety. im planning on seeing a doctor about this but just would like to see how the two were linked and if my endo would be able to persecribe me something for the anxiety if it turns out I am suffering from GAD. Thank you for any help
Usually it is that the anxiety is made worse by hyperthyroidism - so you can have GAD that is aggravated by hyperthyroidism. Once the thyroid is stable, if there is still anxiety, that needs to be treated separately (usually by GP or psychiatrist).
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.